Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 7, NWS Tulsa, OK

January 10, 2020Craig County, Nowata County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jan 10, 2020, 1:14 PM CST for Craig County, Nowata County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 10, 2020, 1:14 PM CST (19:14 UTC)
Expired
Jan 10, 2020, 1:41 PM CST
In force
27 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
60.0 mph

Counties Craig County, OK, Nowata County, OK

The radar

The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 10, 7:44 AM CSTSevere Thunderstorm WatchSPC67 days
Jan 10, 10:42 AM CSTTornado WatchSPC10 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 619 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
619 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

926 
WUUS54 KTSA 101914
SVRTSA
OKC035-105-102000-
/O.NEW.KTSA.SV.W.0007.200110T1914Z-200110T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
114 PM CST Fri Jan 10 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northwestern Craig County in northeastern Oklahoma...
  Nowata County in northeastern Oklahoma...

* Until 200 PM CST.

* At 114 PM CST, severe thunderstorms were located along a line
  extending from 6 miles west of Nowata to 5 miles east of Ramona,
  moving northeast at 70 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Nowata...                         Delaware...
  Lenapah...                        Hollow...
  Centralia...                      Centrailia...

A Tornado Watch remains in effect until 600 PM CST for northeastern
Oklahoma.

LAT...LON 3689 9517 3660 9569 3660 9581 3666 9581
      3681 9578 3700 9560 3700 9515
TIME...MOT...LOC 1914Z 215DEG 62KT 3673 9575 3655 9582 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
 
$$
1 follow-up statement
642 
WWUS54 KTSA 101941
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
141 PM CST Fri Jan 10 2020

OKC035-105-101951-
/O.CAN.KTSA.SV.W.0007.000000T0000Z-200110T2000Z/
Craig OK-Nowata OK-
141 PM CST Fri Jan 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CRAIG AND NOWATA
COUNTIES IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.

A Tornado Watch remains in effect until 600 PM CST for northeastern
Oklahoma.

LAT...LON 3689 9517 3660 9569 3660 9581 3666 9581
      3681 9578 3700 9560 3700 9515
TIME...MOT...LOC 1941Z 215DEG 62KT 3709 9544 3691 9551 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 11:49 AM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Jan 10, 11:49 AM CST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1149 AM CST Fri Jan 10 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR to IFR conditions will prevail through the forecast period.
Showers and thunderstorms this afternoon and evening will
trnasition to a wintry mix and eventually snow Saturday morning as
colder air moves into the area behind a cold front. Gusty north
winds will also prevail behind the cold front.

&&

.PREV DISCUSSION... /Issued 1059 AM CST Fri Jan 10 2020/

DISCUSSION...
Showers and thunderstorms are increasing in coverage and intensity
across eastern Oklahoma late this morning. This trend will
continue into the afternoon, with severe storms and possible
tornadoes expected. Have made a few minor changes to afternoon
high temperatures, with the rest of the forecast looking good at
this time.

Update on the way.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through late tonight for OKZ049-053-057-058-
     060>063-065>076.

     Winter Storm Watch from late tonight through Saturday morning
     for OKZ054-055-059.

AR...Flash Flood Watch through late tonight for ARZ001-002-010-011-
     019-020-029.

&&

AVIATION.....05
Hazardous weather outlook, Jan 10, 5:12 AM CST, 8 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
512 AM CST Fri Jan 10 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
512 AM CST Fri Jan 10 2020

...Severe Storms and Winter Weather Expected Through Tonight...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...This Afternoon.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...This Afternoon.

	AREA AT GREATEST RISK...Southeast Oklahoma.

FLASH FLOOD.
	RISK...Elevated.
    Area...Much of eastern Oklahoma and western Arkansas.
    Onset...This Afternoon.

HEAVY RAIN.
	RISK...Significant.
    Area...Much of eastern Oklahoma and western Arkansas.
    Onset...This Afternoon.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...Limited.
	AREA...Northeast Oklahoma .
	ONSET...Late Evening.

	Additional Accumulations in Later Periods.

	ICE ACCUMULATION.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Late Evening.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...This Evening.

DISCUSSION...
An active weather day is on tap for eastern Oklahoma and
western Arkansas as a strong cold front is poised to move
through region this afternoon and evening. Thunderstorms
are expected to become widespread across the region by
this afternoon with a line of thunderstorms eventually
forming near the cold front and moving through the region
late this afternoon and evening. Severe weather is expected
with the thunderstorms with the potential for 70 mph wind
gusts, a few tornadoes, and large hail to the size of quarters.
The severe weather threat is expected to end around midnight.
Heavy rainfall is also anticipated across the region Today and
into this evening with most of eastern Oklahoma and western
Arkansas seeing 1 to 3 inches of rain. Some locations could
see upwards of 6 inches of rain through this evening which
could lead to flash flooding. The river flood threat will
also be on the increase Today.

As cold air spills into the region behind the cold front,
a transition to wintry precipitation will take place with
freezing rain, sleet and snow all possible late tonight
across northeast Oklahoma. This could lead to slick spots
on area roadways.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Winter Weather Potential...High Wind Potential.
SUNDAY through TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.

EXTENDED DISCUSSION...
The wintry precipitation will continue into Saturday across
much of eastern Oklahoma and western Arkansas as cold air
continues to invade the region and an upper level disturbance
moves across the region. Snowfall forecasts currently call
for 1 to 4 inches of snow north and west of Interstate 44
across northeast Oklahoma with 1 to 2 inches of snow across
northwest Arkansas and the remainder of northeast Oklahoma.
Lighter snow amounts will be possible across southeast Oklahoma
into west-central Arkansas. There will also be a light accumulation
of ice across the area as well. This will likely lead to hazardous
driving conditions across the region. The wintry precipitation
is expected to end late Saturday afternoon.

Temperatures on Sunday will be warm enough that any wintry travel
impacts will be relatively short lived.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor the latest forecasts of severe weather, heavy
rain, flash flooding and winter weather. Consider readying plans to
respond to impacts from severe thunderstorms, flooding, and wintry
weather.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jan 10, 11:46 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1146 AM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 AM     HAIL             2 N TULSA               36.16N 95.92W
01/10/2020  E0.75 INCH       TULSA              OK   PUBLIC

&&

JDS
Special weather statement, Jan 10, 11:46 AM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1146 AM CST Fri Jan 10 2020

OKZ066-070-071-101830-
Muskogee OK-Okmulgee OK-McIntosh OK-
1146 AM CST Fri Jan 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCINTOSH...
NORTHWESTERN MUSKOGEE AND EASTERN OKMULGEE COUNTIES UNTIL 1230 PM
CST...

At 1146 AM CST, a strong thunderstorm was located near Dewar, moving
north at 60 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Okmulgee...                       Henryetta...
Haskell...                        Morris...
Dewar...                          Schulter...
Boynton...                        Grayson...
Hoffman...                        Bald Hill...
Hitchita...                       Jamesville...
Hectorville...                    Eram...

This includes Interstate 40 in Oklahoma between mile markers 235 and
250.

A Tornado Watch remains in effect until 600 PM CST for southeastern,
northeastern and east central Oklahoma.

LAT...LON 3585 9595 3581 9564 3579 9564 3578 9563
      3578 9561 3576 9559 3578 9556 3535 9582
      3539 9604
TIME...MOT...LOC 1746Z 199DEG 55KT 3544 9591
Local storm report, Jan 10, 11:49 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1149 AM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 AM     HAIL             TULSA                   36.13N 95.92W
01/10/2020  E1.00 INCH       TULSA              OK   BROADCAST MEDIA

            OBSERVED AT ORU

&&

JDS
Special weather statement, Jan 10, 12:09 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1209 PM CST Fri Jan 10 2020

OKZ055-056-061-101900-
Rogers OK-Nowata OK-Washington OK-
1209 PM CST Fri Jan 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...WASHINGTON
AND NOWATA COUNTIES UNTIL 100 PM CST...

At 1209 PM CST, a strong thunderstorm was located 3 miles northeast
of Ramona, moving north at 55 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Bartlesville...                   Nowata...
Dewey...                          South Coffeyville...
Copan...                          Ramona...
Ochelata...                       Delaware...
Lenapah...                        Talala...
Wann...                           Watova...

A Tornado Watch remains in effect until 600 PM CST for northeastern
Oklahoma.

LAT...LON 3652 9565 3651 9600 3682 9600 3700 9596
      3700 9545
TIME...MOT...LOC 1809Z 199DEG 49KT 3657 9588
Special weather statement, Jan 10, 12:38 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1238 PM CST Fri Jan 10 2020

OKZ062-067-070-071-101915-
Muskogee OK-Mayes OK-Wagoner OK-McIntosh OK-
1238 PM CST Fri Jan 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MCINTOSH...SOUTH
CENTRAL MAYES...EASTERN WAGONER AND NORTHWESTERN MUSKOGEE COUNTIES
UNTIL 115 PM CST...

At 1238 PM CST, strong thunderstorms were located along a line
extending from near Porter to 5 miles northwest of Oktaha to 5 miles
northwest of Lake Eufaula State Park. Movement was northeast at 50
mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Muskogee...                       Wagoner...
Fort Gibson...                    Checotah...
Haskell...                        Okay...
Porter...                         Oktaha...
Taft...                           Boynton...
Council Hill...                   Rentiesville...
Tullahassee...                    Stidham...
Wainwright...                     Summit...
Redbird...                        Jamesville...
Pierce...                         Choska...

This includes Interstate 40 in Oklahoma between mile markers 253 and
262.

A Tornado Watch remains in effect until 600 PM CST for southeastern,
northeastern and east central Oklahoma.

LAT...LON 3618 9528 3598 9526 3597 9528 3593 9527
      3590 9528 3587 9525 3583 9525 3582 9527
      3581 9525 3564 9526 3535 9573 3580 9570
TIME...MOT...LOC 1838Z 216DEG 43KT 3588 9554 3563 9554 3547 9565
Special weather statement, Jan 10, 12:43 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1243 PM CST Fri Jan 10 2020

OKZ071-073-101930-
Pittsburg OK-McIntosh OK-
1243 PM CST Fri Jan 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCINTOSH AND
NORTHWESTERN PITTSBURG COUNTIES UNTIL 130 PM CST...

At 1243 PM CST, a strong thunderstorm was located 5 miles west of
Mcalester, moving north at 55 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Mcalester...                      Eufaula...
Krebs...                          Crowder...
Canadian...                       Indianola...
Hanna...                          Stidham...
Raiford...                        Haywood...
Vivian...                         Arrowhead State Park...
Mcalester Regional Airport...     Scipio...
Arpelar...                        Vernon...

A Tornado Watch remains in effect until 600 PM CST for southeastern
and northeastern Oklahoma.

LAT...LON 3538 9594 3537 9550 3485 9576 3490 9604
TIME...MOT...LOC 1843Z 199DEG 50KT 3494 9586

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 10:42 AM CSTSevere Thunderstorm WarningTSACreek, Okfuskee25 min
Jan 10, 10:58 AM CSTSpecial Weather StatementTSAOsage, Pawnee47 min
Jan 10, 11:15 AM CSTSpecial Weather StatementTSAOsage30 min
Jan 10, 11:27 AM CSTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes, Muskogee, Wagoner48 min
Jan 10, 11:32 AM CSTSpecial Weather StatementTSATulsa28 min
Jan 10, 11:34 AM CSTTornado WarningTSACherokee, Delaware, Mayes, Wagoner41 min
Jan 10, 11:35 AM CSTSevere Thunderstorm WarningTSARogers, Tulsa, Washington25 min
Jan 10, 11:39 AM CSTSpecial Weather StatementTSAOttawa36 min
Jan 10, 11:46 AM CSTSpecial Weather StatementTSAOkmulgee44 min
Jan 10, 11:54 AM CSTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa51 min
Jan 10, 12:09 PM CSTSpecial Weather StatementTSANowata, Washington51 min
Jan 10, 12:38 PM CSTSpecial Weather StatementTSAMuskogee, Wagoner37 min
Jan 10, 12:43 PM CSTSpecial Weather StatementTSAMcIntosh, Pittsburg47 min
Jan 10, 12:54 PM CSTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Wagoner51 min
Jan 10, 1:03 PM CSTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg42 min
Jan 10, 1:04 PM CSTTornado WarningTSACherokee, Muskogee, Wagoner41 min
Jan 10, 1:11 PM CSTTornado WarningTSAMcIntosh, Pittsburg36 min
Jan 10, 1:22 PM CSTTornado WarningTSACraig, Nowata16 min
Jan 10, 1:31 PM CSTTornado WarningTSACherokee, Delaware, Mayes44 min
Jan 10, 1:37 PM CSTTornado WarningTSAMcIntosh, Muskogee, Pittsburg38 min
Jan 10, 1:59 PM CSTSpecial Weather StatementTSAPittsburg46 min
Jan 10, 2:06 PM CSTTornado WarningTSAMcIntosh, Muskogee39 min
Jan 10, 2:09 PM CSTTornado WarningTSADelaware9 min
Jan 10, 2:29 PM CSTSevere Thunderstorm WarningTSALatimer, McIntosh, Pittsburg46 min
Jan 10, 2:34 PM CSTSevere Thunderstorm WarningTSAPittsburg41 min
Jan 10, 2:36 PM CSTTornado WarningTSAAdair, Cherokee, Muskogee39 min
Jan 10, 2:51 PM CSTTornado WarningTSAHaskell, McIntosh, Muskogee, Pittsburg39 min
Jan 10, 3:05 PM CSTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg40 min
Jan 10, 3:12 PM CSTTornado WarningTSAAdair, Cherokee, Delaware28 min
Jan 10, 3:13 PM CSTAreal Flood AdvisoryTSACherokee, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more3 hr
Jan 10, 3:21 PM CSTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more39 min
Jan 10, 3:40 PM CSTTornado WarningTSAHaskell, LeFlore, Sequoyah34 min
Jan 10, 3:49 PM CSTSevere Thunderstorm WarningTSAAdair41 min
Jan 10, 3:50 PM CSTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware, Sequoyah3 hr
Jan 10, 3:55 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, LeFlore, Sequoyah50 min
Jan 10, 3:58 PM CSTAreal Flood AdvisoryTSAMcIntosh, Pittsburg3 hr
Jan 10, 4:02 PM CSTWinter Weather AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more23 hr
Jan 10, 4:24 PM CSTSevere Thunderstorm WarningTSAAdair, Sequoyah51 min
Jan 10, 4:34 PM CSTWinter Storm WatchTSAPawnee, Washington4 hr
Jan 10, 4:53 PM CSTFlash Flood WarningTSACherokee, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more6 hr
Jan 10, 5:16 PM CSTSpecial Weather StatementTSAPittsburg44 min
Jan 10, 5:47 PM CSTSpecial Weather StatementTSAHaskell, Latimer43 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.